1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
blankLoading...

Boots Dual Action Diarrhoea Relief (Loperamide)

Boots Dual Action Diarrhoea Relief

LoperamideWhat this medicine is for

This pack contains capsules and sachets. The capsules contain Loperamide which belongs to a group of medicines called anti-diarrhoeals. This acts to relieve the symptoms of sudden, short term diarrhoea (acute diarrhoea). It works by making the stools more solid and less frequent. The sachets contain Glucose and various salts which belong to a group of medicines called oral electrolytes. These act to replace fluids and salts that are lost when you have diarrhoea.

This medicine can be used to relieve acute diarrhoea and replace lost fluids and salts in adults and children 12 years and over.

Before you take this medicine

This medicine can be taken by adults and children aged 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

Do not take:

  • If you are allergic to any of the ingredients
  • If you have phenylketonuria (this medicine contains aspartame, a source of phenylalanine)
  • If you have a swollen stomach, inflammation of the bowel, paralysis of the bowel muscles, pseudomembranous colitis
  • If you have any condition which may cause constipation or where constipation should be avoided
  • If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains glucose and lactose)
  • If you are under 12 years of age
  • If you are pregnant

!   Talk to your pharmacist or doctor:

  • If you have kidney or severe liver problems
  • If you are producing little or no urine
  • If you have persistent diarrhoea or are being sick
  • If you are unable to drink or keep fluids down
  • If you are on a low salt (sodium) diet (each sachet contains 276 mg of sodium, which may be harmful to you)
  • If you are on a low potassium diet (each sachet contains 157 mg of potassium, which may be harmful to you)
  • If you are breastfeeding

Other important information

Diarrhoea is a common symptom of a number of serious stomach and bowel conditions. If your diarrhoea continues for more than 24 hours or keeps coming back talk to your doctor.

If you take other medicines

This medicine is not expected to affect any medicines that you may be taking. If you are unsure about interactions with any medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.

How to take this medicine

Check the foil is not broken before use. If it is, do not take that capsule. Check the sachet is not broken before use. If it is, do not take the sachet. To prepare the medicine.

1.   Mix the contents of each sachet with 200 ml (seven fluid ounces) of fresh drinking water.

2.   When fresh drinking water is not available use freshly boiled and cooled water.

3.    Prepare the sachet only as needed and drink within one hour once made up. If required the refrigerated solution may be kept for 24 hours.

4.   Only use water to make up the contents of the sachet. Make sure you use the right amount of water (i.e. 200 ml for one sachet, 400 ml for two sachets). This is to make sure the salts and water can be absorbed into the body correctly.

Drink the solution.

AGE How many to take How often to take them
Adults and children of 12 years and over Capsule: Two capsules after the first loose bowel movement. After that one capsule only.Sachet: One or two, dissolved in water. After each loose bowel movement.Don’t take more than 6 capsules in 24 hours.

Don’t take more than 16 sachets in 24 hours.

Swallow the capsule whole with water.

Do not give to children under 12 years.

Do not take more than the amount recommended above.

Do not take this medicine for more than 24 hours.

If your diarrhoea does not go away within 24 hours talk to your doctor.

! If you take too many capsules or sachets: Talk to a doctor straight away. Take your medicine and this leaflet with you.

Possible side effects

Most people will not have problems, but some may get some.

!   If you get any of these serious side effects, stop taking the capsules. See a doctor at once:

  • Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions) These other effects are less serious. If they bother you talk to a pharmacist:
  • Stomach pain
  • Dry mouth, dizziness, tiredness
  • Other allergic reactions (e.g. skin rash)

If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.

How to store this medicine

Do not store above 25°C. Store in the original package.

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the end flap of the carton.

What is in this medicine

Each capsule contains Loperamide Hydrochloride 2 mg and each sachet contains Citric Acid Anhydrous 0.128 g, Glucose Monohydrate 3.58 g, Potassium Chloride 0.3 g, Sodium Chloride 0.47 g, Sodium Citrate 0.39 g which are the active ingredients.

As well as the active ingredients the capsules also contain lactose monohydrate, maize starch, talc, magnesium stearate. The capsule shell contains gelatin, quinoline yellow (E104), erythrosine (E127), patent blue (E131), titanium dioxide (E171). The sachets also contain aspartame (E951, a source of phenylalanine), colloidal silicon dioxide, blackcurrant flavourings.

The pack contains 6 blue and grey coloured capsules and 6 sachets containing white free flowing powder.

Leave a Reply

  Subscribe  
Notify of